Alert archive / Idaho / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 7, 2001, 4:44 PM MDT for Clark County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2001, 4:44 PM MDT (22:44 UTC)
- Expired
- Jul 7, 2001, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 072248 FFWPIH IDC033-080145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 444 PM MDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CLARK COUNTY IN IDAHO * UNTIL 745 PM MDT * AT 438 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN IN SPENCER WHICH IS LOCATED ABOUT 13 MILES NORTH OF DUBOIS. THE STORMS WERE MOVING TO THE NORTH AT 10 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...3 MILES WEST OF HUMPHREY AT 515 PM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS...ESPECIALLY DRY CREEK OR BEAVER CREEK SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4419 11258 4435 11203 4453 11203 4443 11264
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:55 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM MDT, 1 hour 49 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 255 PM MDT SAT JUL 07 2001 ABUNDANT MONSOON MOISTURE ACROSS REGION THIS AFTERNOON. CURRENT CLOUD COVER KEEPING TSTMS ISOL BUT THOSE THAT DO DEVELOP SHOULD HAVE LOCALLY HEAVY DOWNPOURS. MESOETA LINGERS PRECIP INTO SUNDAY MORNING SO WILL KEEP PRECIP GOING OVERNIGHT. MODELS DIVERGE STARTING SUNDAY WITH ETA MUCH WETTER THAN THE AVN FOR SUN/MON. ETA TRACKS NEXT S/WV NORTH INTO WESTERN ID LATE SUNDAY AND THEN PRODUCES A CUT-OFF 5H LOW ACROSS CENTRAL ID ON MONDAY. AVN FLATTENS THE WAVE AND SHEARS IT EAST BY MONDAY (THUS DRIER). GIVEN THE ABUNDANT MOISTURE ALREADY IN PLACE AND THE BETTER RESOLUTION OF THE ETA...DECIDED TO GO WITH THE WETTER ETA. SO AGAIN CHC POPS SUNDAY AFTN AND MON AFTN. EXTENDED FCST CONTINUES TO BE A BROKEN RECORD WITH AFTN/EVE TSTMS AND NEAR SEASONABLE TEMPS. NOTICED THE NEW MRF TRYS TO BRING WESTERLY FLOW INTO THE AREA BY SATURDAY BUT IT TRIED THIS YESTERDAY FOR THE FRIDAY PERIOD...SO I AM IN NO HURRY TO DRY US OUT. WINTHER BYI 62/85/60/88 433 .KSFX WSR-88D...OPERATIONAL...VCP 11. PIH BB 058/086 056/088 054 06433 .PIH...NONE.
Nearby
Flash Flood Warnings in Idaho, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.